Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipodystrophy
Nov 2, 2007

concerning lipodystrophy.how normal is this sideeffect with kaletra and reyataz?is there any tratment against lipodystrophy?if you exercise 2-3 a week with weighttraining can you then be guaranteed not to get lipodystrophy?

Response from Dr. Henry

I have seen little information on the rate and degree of lipodystrophy for patients on a double boosted PI regimen such as Kaletra/Reyataz. If no NRTI backbone is being used then there is even less data. Avoiding thymidine NRTI analogues such as D4T and AZT often helps minimize the risk for lipodystrophy particularly fat loss (lipoatrophy). I have had numerous patients on Kaletra/Reyataz nad have not observed any trend in fat re-distribution. One recent study from St Louis noted obesity rates in an HIV+ patient that are similar to the general population (high overall in US) so the root causes of weight gain in the setting of treated HIV infection can be tough to sort out. Exercise and diet are often very helpful at preventing excessive weight gain but are not a guarantee. KH



Previous
On PEP, what's the chances?
Next
kaletra and truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement